Quinidine-induced thrombocytopenia with pulmonary hemorrhage

J. B. Alperin, J. DeGroot, P. L. Cimo

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

Examination of an elderly man with quinidine sulfate-induced thrombocytopenia complicated by pulmonary hemorrhage failed to identify any underlying pulmonary disease contributing to the bleeding. All bleeding ceased, and pulmonary infiltrates disappeared after the platelet count returned to normal. Special studies indicated a high titer quinidine-dependent IgG antibody level in the patient's serum and a strongly positive quinidine patch test result on his forearm. The pathogenesis of pulmonary hemorrhage is considered in view of these studies.

Original languageEnglish (US)
Pages (from-to)266-267
Number of pages2
JournalArchives of Internal Medicine
Volume140
Issue number2
DOIs
StatePublished - 1980

Fingerprint

Quinidine
Thrombocytopenia
Hemorrhage
Lung
Patch Tests
Platelet Count
Forearm
Lung Diseases
Immunoglobulin G
Antibodies
Serum

ASJC Scopus subject areas

  • Internal Medicine

Cite this

Quinidine-induced thrombocytopenia with pulmonary hemorrhage. / Alperin, J. B.; DeGroot, J.; Cimo, P. L.

In: Archives of Internal Medicine, Vol. 140, No. 2, 1980, p. 266-267.

Research output: Contribution to journalArticle

Alperin, J. B. ; DeGroot, J. ; Cimo, P. L. / Quinidine-induced thrombocytopenia with pulmonary hemorrhage. In: Archives of Internal Medicine. 1980 ; Vol. 140, No. 2. pp. 266-267.
@article{5f8bd170706a4382b66e1a3d97f8f1a2,
title = "Quinidine-induced thrombocytopenia with pulmonary hemorrhage",
abstract = "Examination of an elderly man with quinidine sulfate-induced thrombocytopenia complicated by pulmonary hemorrhage failed to identify any underlying pulmonary disease contributing to the bleeding. All bleeding ceased, and pulmonary infiltrates disappeared after the platelet count returned to normal. Special studies indicated a high titer quinidine-dependent IgG antibody level in the patient's serum and a strongly positive quinidine patch test result on his forearm. The pathogenesis of pulmonary hemorrhage is considered in view of these studies.",
author = "Alperin, {J. B.} and J. DeGroot and Cimo, {P. L.}",
year = "1980",
doi = "10.1001/archinte.140.2.266",
language = "English (US)",
volume = "140",
pages = "266--267",
journal = "JAMA Internal Medicine",
issn = "2168-6106",
publisher = "American Medical Association",
number = "2",

}

TY - JOUR

T1 - Quinidine-induced thrombocytopenia with pulmonary hemorrhage

AU - Alperin, J. B.

AU - DeGroot, J.

AU - Cimo, P. L.

PY - 1980

Y1 - 1980

N2 - Examination of an elderly man with quinidine sulfate-induced thrombocytopenia complicated by pulmonary hemorrhage failed to identify any underlying pulmonary disease contributing to the bleeding. All bleeding ceased, and pulmonary infiltrates disappeared after the platelet count returned to normal. Special studies indicated a high titer quinidine-dependent IgG antibody level in the patient's serum and a strongly positive quinidine patch test result on his forearm. The pathogenesis of pulmonary hemorrhage is considered in view of these studies.

AB - Examination of an elderly man with quinidine sulfate-induced thrombocytopenia complicated by pulmonary hemorrhage failed to identify any underlying pulmonary disease contributing to the bleeding. All bleeding ceased, and pulmonary infiltrates disappeared after the platelet count returned to normal. Special studies indicated a high titer quinidine-dependent IgG antibody level in the patient's serum and a strongly positive quinidine patch test result on his forearm. The pathogenesis of pulmonary hemorrhage is considered in view of these studies.

UR - http://www.scopus.com/inward/record.url?scp=0018881086&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0018881086&partnerID=8YFLogxK

U2 - 10.1001/archinte.140.2.266

DO - 10.1001/archinte.140.2.266

M3 - Article

C2 - 7352824

AN - SCOPUS:0018881086

VL - 140

SP - 266

EP - 267

JO - JAMA Internal Medicine

JF - JAMA Internal Medicine

SN - 2168-6106

IS - 2

ER -